Alert archive / Pennsylvania / Flood Watches in 2008
Flood Watch 6, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this flood watch at Mar 18, 2008, 4:04 PM EDT for 4 counties in Pennsylvania; Sussex County, Warren County, New Jersey. It took effect at Mar 19, 2008, 5:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2008, 4:04 PM EDT (20:04 UTC)
- In effect from
- Mar 19, 2008, 5:00 PM EDT
- Expired
- Mar 20, 2008, 4:15 AM EDT
- In force
- 11 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Flood severity
- None
Counties Sussex County, NJ, Warren County, NJ, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 128 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KPHI 182004 FFAPHI URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 404 PM EDT TUE MAR 18 2008 ...FLOODING POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... NJZ001-007-PAZ054-055-061-062-191000- /O.NEW.KPHI.FA.A.0006.080319T2100Z-080320T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUSSEX-WARREN-CARBON-MONROE-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE... STROUDSBURG...ALLENTOWN...BETHLEHEM...EASTON 404 PM EDT TUE MAR 18 2008 ...FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTHERN NEW JERSEY AND PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN NORTHERN NEW JERSEY...SUSSEX AND WARREN. IN PENNSYLVANIA...CARBON... LEHIGH...MONROE AND NORTHAMPTON. * FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING * A STORM SYSTEM WILL MOVE THROUGH THE OHIO RIVER VALLEY AND INTO THE NORTHEAST THROUGH WEDNESDAY, BRINGING A COLD FRONT THROUGH THE REGION BY WEDNESDAY EVENING. RAIN WILL BEGIN TONIGHT, AND CONTINUE THROUGH MUCH OF THE DAY WEDNESDAY AND INTO WEDNESDAY EVENING. THE POTENTIAL FOR HEAVY RAIN EXISTS WITH THIS SYSTEM, ESPECIALLY IF ANY THUNDERSTORM ACTIVITY DEVELOPS. RAINFALL AMOUNTS COULD TOTAL AS MUCH AS 1.5 TO 2 INCHES ACROSS MUCH OF THE AREA, WITH SOME ISOLATED HIGHER AMOUNTS POSSIBLE. WITH THE GROUND ALREADY SATURATED DUE TO THE HEAVY RAINFALL OVER THE PAST SEVERAL WEEKS, AND WITH MANY LOCAL RIVERS AND STREAMS CONTINUING TO RUN RELATIVELY HIGH, IT WILL NOT TAKE MUCH TO CREATE FLOODING IN SOME AREAS. THIS IS ESPECIALLY TRUE FOR SMALLER CREEKS AND STREAMS, AS WELL AS LOW-LYING AREAS. FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN AND RESULTANT FLOODING IN AND NEAR THE WATCH AREA. IF YOU ARE AT A LOCATION THAT IS PRONE TO FLOODING... BE SURE TO MONITOR THE LATEST FORECASTS AND STATEMENTS. BE READY TO TAKE ACTION BY MOVING TO HIGHER GROUND IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. A GOOD WAY TO RECEIVE A WARNING...IF ISSUED...IS THROUGH NOAA WEATHER RADIO ALL HAZARDS. ANOTHER WAY TO CHECK EXISTING AND FORECAST CONDITIONS ON WATERWAYS THROUGHOUT OUR REGION IS TO MONITOR THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ WHICH IS AVAILABLE ON OUR WEB SITE, WEATHER.GOV/PHI. JUST CLICK THE AHPS ICON ON THE LEFT HAND MENU. $$ ROBERTSON
5 follow-up statements
000 WGUS61 KPHI 190104 FFAPHI FLOOD WATCH NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 904 PM EDT TUE MAR 18 2008 ...FLOODING POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... NJZ001-007-PAZ054-055-061-062-191000- /O.CON.KPHI.FA.A.0006.080319T2100Z-080320T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUSSEX-WARREN-CARBON-MONROE-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE... STROUDSBURG...ALLENTOWN...BETHLEHEM...EASTON 904 PM EDT TUE MAR 18 2008 ...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN NEW JERSEY AND PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN NORTHERN NEW JERSEY...SUSSEX AND WARREN. IN PENNSYLVANIA...CARBON...LEHIGH...MONROE AND NORTHAMPTON. * FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING * A STORM SYSTEM WILL MOVE THROUGH THE OHIO RIVER VALLEY AND INTO THE NORTHEAST THROUGH WEDNESDAY...BRINGING A COLD FRONT THROUGH THE REGION BY LATE WEDNESDAY EVENING. PERIODS OF RAIN WILL CONTINUE INTO WEDNESDAY EVENING. THE POTENTIAL FOR HEAVY RAIN EXISTS WITH THIS SYSTEM...ESPECIALLY IF ANY THUNDERSTORM ACTIVITY DEVELOPS LATE WEDNESDAY EVENING. RAINFALL AMOUNTS COULD TOTAL AS MUCH AS 1.5 TO 2 INCHES ACROSS MUCH OF THE AREA...WITH SOME ISOLATED HIGHER AMOUNTS POSSIBLE. WITH THE GROUND ALREADY SATURATED DUE TO THE HEAVY RAINFALL OVER THE PAST SEVERAL WEEKS...AND WITH MANY LOCAL RIVERS AND STREAMS CONTINUING TO RUN RELATIVELY HIGH...IT WILL NOT TAKE MUCH TO CREATE FLOODING IN SOME AREAS. THIS IS ESPECIALLY TRUE FOR SMALLER CREEKS AND STREAMS...AS WELL AS LOW-LYING AREAS. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN AND RESULTANT FLOODING IN AND NEAR THE WATCH AREA. IF YOU ARE AT A LOCATION THAT IS PRONE TO FLOODING...BE SURE TO MONITOR THE LATEST FORECASTS AND STATEMENTS. BE READY TO TAKE ACTION BY MOVING TO HIGHER GROUND IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. A GOOD WAY TO RECEIVE A WARNING...IF ISSUED...IS THROUGH NOAA WEATHER RADIO ALL HAZARDS. ANOTHER WAY TO CHECK EXISTING AND FORECAST CONDITIONS ON WATERWAYS THROUGHOUT OUR REGION IS TO MONITOR THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ WHICH IS AVAILABLE ON OUR WEB SITE...WEATHER.GOV/PHI. JUST CLICK THE AHPS ICON ON THE LEFT HAND MENU. $$ ROBERTSON/MPD
000 WGUS61 KPHI 190816 FFAPHI FLOOD WATCH NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 416 AM EDT WED MAR 19 2008 ...FLOODING POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... NJZ001-007-PAZ054-055-061-062-192015- /O.CON.KPHI.FA.A.0006.080319T2100Z-080320T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUSSEX-WARREN-CARBON-MONROE-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE... STROUDSBURG...ALLENTOWN...BETHLEHEM...EASTON 416 AM EDT WED MAR 19 2008 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN NEW JERSEY AND PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN NORTHERN NEW JERSEY...SUSSEX AND WARREN. IN PENNSYLVANIA...CARBON...LEHIGH...MONROE AND NORTHAMPTON. * FROM THIS AFTERNOON THROUGH THURSDAY MORNING * A STORM SYSTEM WILL MOVE THROUGH THE OHIO RIVER VALLEY AND INTO THE NORTHEAST TODAY...BRINGING A COLD FRONT THROUGH THE REGION BY LATE TONIGHT. PERIODS OF RAIN AND SHOWERS WILL CONTINUE INTO TONIGHT. THE POTENTIAL FOR HEAVY RAIN EXISTS WITH THIS SYSTEM...ESPECIALLY IF ANY THUNDERSTORM ACTIVITY DEVELOPS TONIGHT. RAINFALL AMOUNTS COULD TOTAL AS MUCH AS AROUND 1.5 INCHES ACROSS MUCH OF THE AREA...WITH SOME ISOLATED HIGHER AMOUNTS POSSIBLE. WITH THE GROUND ALREADY SATURATED DUE TO THE HEAVY RAINFALL OVER THE PAST SEVERAL WEEKS...AND WITH MANY LOCAL RIVERS AND STREAMS CONTINUING TO RUN RELATIVELY HIGH...IT WILL NOT TAKE MUCH TO CREATE FLOODING IN SOME AREAS. THIS IS ESPECIALLY TRUE FOR SMALLER CREEKS AND STREAMS...AS WELL AS LOW- LYING AREAS. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN AND RESULTANT FLOODING IN AND NEAR THE WATCH AREA. IF YOU ARE AT A LOCATION THAT IS PRONE TO FLOODING...BE SURE TO MONITOR THE LATEST FORECASTS AND STATEMENTS. BE READY TO TAKE ACTION BY MOVING TO HIGHER GROUND IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. A GOOD WAY TO RECEIVE A WARNING...IF ISSUED... IS THROUGH NOAA WEATHER RADIO ALL HAZARDS. ANOTHER WAY TO CHECK EXISTING AND FORECAST CONDITIONS ON WATERWAYS THROUGHOUT OUR REGION IS TO MONITOR THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ WHICH IS AVAILABLE ON OUR WEB SITE...WEATHER.GOV/PHI. JUST CLICK THE AHPS ICON ON THE LEFT HAND MENU. $$ TFG
000 WGUS61 KPHI 191951 FFAPHI URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 351 PM EDT WED MAR 19 2008 ...FLOODING POSSIBLE THIS EVENING AND OVERNIGHT... NJZ001-007-PAZ054-055-061-062-200500- /O.EXT.KPHI.FA.A.0006.080319T2100Z-080320T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUSSEX-WARREN-CARBON-MONROE-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE... STROUDSBURG...ALLENTOWN...BETHLEHEM...EASTON 351 PM EDT WED MAR 19 2008 ...FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTHERN NEW JERSEY AND PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN NORTHERN NEW JERSEY...SUSSEX AND WARREN. IN PENNSYLVANIA...CARBON...LEHIGH...MONROE AND NORTHAMPTON. * THROUGH LATE TONIGHT * LOW PRESSURE OVER PENNSYLVANIA THIS AFTERNOON WILL TRACK TO THE NORTHEAST AND REACH NEW ENGLAND THURSDAY. PLENTY OF RAINS HAVE ALREADY OCCURRED OVER THE WATCH AREA AND MORE RAINS WILL COME TONIGHT BEFORE A COLD FRONT CROSSES THE AREA. SCATTERED THUNDERSTORMS MAY OCCUR WHICH WILL BRING SOME HIGHER RAINFALL TOTALS. BEFORE THE EVENT IS OVER, AROUND 1.5 TO 2.0 INCHES OF RAIN MAY FALL ACROSS THE WATCH AREA. SINCE THE GROUND OVER THESE AREAS WAS ALREADY QUITE WET DUE TO PAST STORMS, THE POTENTIAL FOR SOME FLOODING EXISTS. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN AND RESULTANT FLOODING IN AND NEAR THE WATCH AREA. IF YOU ARE AT A LOCATION THAT IS PRONE TO FLOODING...BE SURE TO MONITOR THE LATEST FORECASTS AND STATEMENTS. BE READY TO TAKE ACTION BY MOVING TO HIGHER GROUND IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. A GOOD WAY TO RECEIVE A WARNING...IF ISSUED... IS THROUGH NOAA WEATHER RADIO ALL HAZARDS. ANOTHER WAY TO CHECK EXISTING AND FORECAST CONDITIONS ON WATERWAYS THROUGHOUT OUR REGION IS TO MONITOR THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ WHICH IS AVAILABLE ON OUR WEB SITE...WEATHER.GOV/PHI. JUST CLICK THE AHPS ICON ON THE LEFT HAND MENU. $$ PO
000 WGUS61 KPHI 200053 FFAPHI FLOOD WATCH NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 853 PM EDT WED MAR 19 2008 ...FLOODING POSSIBLE THIS EVENING AND OVERNIGHT... NJZ001-007-PAZ054-055-061-062-200900- /O.CON.KPHI.FA.A.0006.000000T0000Z-080320T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUSSEX-WARREN-CARBON-MONROE-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE... STROUDSBURG...ALLENTOWN...BETHLEHEM...EASTON 853 PM EDT WED MAR 19 2008 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN NEW JERSEY AND PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN NORTHERN NEW JERSEY...SUSSEX AND WARREN. IN PENNSYLVANIA...CARBON...LEHIGH...MONROE AND NORTHAMPTON. * UNTIL 6 AM EDT THURSDAY * LOW PRESSURE OVER NORTHEAST PENNSYLVANIA THIS EVENING WILL TRACK TO THE NORTHEAST AND REACH NEW ENGLAND TOMORROW. WHILE THE FIRST BATCH OF RAIN IS MOVING OFF THE COAST, A SECOND AREA IS FAST APPROACHING FROM THE WEST. SCATTERED THUNDERSTORMS MAY ALSO OCCUR WITHIN THIS SECOND BATCH LEADING TO HIGHER RAINFALL TOTALS. BEFORE THE EVENT IS OVER, AROUND 1.00 TO 1.25 INCHES OF RAIN MAY FALL ACROSS THE WATCH AREA WITH HIGHER AMOUNTS IN THE CONVECTION. SINCE THE GROUND OVER THIS AREA WAS ALREADY QUITE WET DUE TO PAST RAIN EVENTS, THE POTENTIAL FOR SOME FLOODING EXISTS. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN AND RESULTANT FLOODING IN AND NEAR THE WATCH AREA. IF YOU ARE AT A LOCATION THAT IS PRONE TO FLOODING...BE SURE TO MONITOR THE LATEST FORECASTS AND STATEMENTS. BE READY TO TAKE ACTION BY MOVING TO HIGHER GROUND IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. A GOOD WAY TO RECEIVE A WARNING...IF ISSUED... IS THROUGH NOAA WEATHER RADIO ALL HAZARDS. ANOTHER WAY TO CHECK EXISTING AND FORECAST CONDITIONS ON WATERWAYS THROUGHOUT OUR REGION IS TO MONITOR THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ WHICH IS AVAILABLE ON OUR WEB SITE...WEATHER.GOV/PHI. JUST CLICK THE AHPS ICON ON THE LEFT HAND MENU. $$ KRUZDLO
000 WGUS61 KPHI 200815 FFAPHI FLOOD WATCH NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 415 AM EDT THU MAR 20 2008 NJZ001-007-PAZ054-055-061-062-200915- /O.CAN.KPHI.FA.A.0006.000000T0000Z-080320T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUSSEX-WARREN-CARBON-MONROE-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE... STROUDSBURG...ALLENTOWN...BETHLEHEM...EASTON 415 AM EDT THU MAR 20 2008 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTHERN NEW JERSEY AND PENNSYLVANIA HAS BEEN CANCELLED. THE RAIN IS OVER AND NO FLOODING OF STREAMS OR RIVERS IS EXPECTED. $$ TFG
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flood watch went out at Mar 18, 11:28 AM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, Mar 18, 11:28 AM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1128 AM EDT TUE MAR 18 2008
.SYNOPSIS...
HIGH PRESSURE OVER NEW ENGLAND WILL MOVE OFFSHORE LATER TODAY. A
LOW PRESSURE SYSTEM OVER TEXAS WILL INTENSIFY AS IT MOVES SLOWLY
NORTHEAST. ITS WARM FRONT SHOULD MOVE NORTH TROUGH THE REGION
WEDNESDAY. IMPROVING BUT WINDY CONDITIONS ARE EXPECTED THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE DRY AIR CLOSE TO THE SFC SEEMS TO BE TAKING A BITE OUT OF ANY
PRECIP CHANCES FOR THE EARLY AFTERNOON. THE ECHOS ON NEARBY RADARS
OVER THE POCONOS ARE DRYING UP AND I HAVE NOT SEEN ANY -SN OR -RA
AT THE OBS POINTS. THE NEXT SHOT OF PRECIP UPSTREAM IS STILL
WORKING ITS AWAY ACROSS CENTRAL PA. OVERALL A FEW SPRINKLES ARE
POSSIBLE EARLY THIS AFTERNOON MOST AREAS, THEN A BETTER CHANCE OF
SOME -RA WEST TOWARD THE LATE AFTERNOON. THE LIKELY POPS WERE
RETAINED WEST WITH DECREASING POPS EAST. THE PRECIP WILL PROBABLY
BE RAIN ONCE IT BEGINS, BUT I DID HOLD ONTO A BIT OF -SN AT KMPO.
THE -PL IN THE EARLY TONIGHT FCST WAS LEFT IN THERE TOO. ITS
ALWAYS TRICKY WITH P-TYPE WITH THE DRY AIR AND THE MARGINAL TEMPS
AS THE PREVIOUS FORECASTER MENTIONED.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
CONTINUING THE PREVIOUS THOUGHT GETTING THE TEMPS RIGHT ON THE
POCONO PLATEAU IS TOUGH. THE FORECAST 925MB WINDS ARE FROM THE
SOUTH. THIS REDUCES THE CONFIDENCE LEVEL (WHICH IN THIS PTYPE CASE
IS NOT A BAD THING) TO ISSUE AN ADVISORY FOR FREEZING RAIN. THERE IS
ALSO THE POSSIBILITY THAT THE SLOWER WRF-NMM WILL BE RIGHT (ALTHOUGH
ID LEAN AGAINST IT) AND THAT THE STEADY PCPN WILL NOT ARRIVE BEFORE
TEMPERATURES HAVE A CHANCE TO HAVE A HIGHER FALLING POINT. ELSEWHERE
EVEN WITH THE EVAP COOLING DROP, TEMPS ARE FORECAST TO REMAIN ABOVE
FREEZING AND START RISING TOWARD MORNING. THERE IS A PRETTY SOLID
WAA SLUG FORECAST FOR THE OVERNIGHT AND WE KEPT THE LKLY/CAT POPS
ALL ZONES. BECAUSE WE BELIEVE GFS MOS HAS A BETTER HANDLE ON THE
SCENARIO ALOFT, WE WENT WITH THEIR TEMP GUIDANCE.
AS THE WARM FRONT LIFTS NORTH ON WED, OUR CWA SHOULD CATCH A BREAK
IN THE PCPN. RIGHT NOW THIS FAVORS THE EASTERN PART OF OUR CWA THE
MOST AND LOOKS TIMED FOR THE AFTERNOON. WE DID LOWER THE POPS FOR
WED AFTN AND CHANGED THE PRECIP PROFILE FROM STRATIFORM TO
CONVECTIVE. WITH 850MB TEMPS FORECAST TO BE 10C OR GREATER, WE COULD
REALLY BE SHORT SIDING OURSELVES WITH THE MAX TEMPS IF ANY SUN
APPEARS. WE DID HEDGE TOWARD THE WARMER ETA MOS.
HERE WE GO AGAIN WED NIGHT AS A JET STREAK IS FORECAST TO MOVE
ACROSS OUR CWA AS LOW LEVEL WINDS ARE FORECAST TO INCREASE TO 50 TO
65 KNOTS. THIS IS NOT AS ROBUST A SYSTEM AS THE ONE THAT AFFECTED
OUR AREA ON MARCH 8TH. NEVERTHELESS,IT WILL HAVE TO BE WATCHED ON A
FEW FRONTS AS THOSE WINDS ARE STILL STRONG. RIGHT NOW THE GFS AND
WRF-NMM ARE NOT FORECASTING ANY SURFACE BASED CAPE AND THE FORECAST
INSTABILITY ALOFT IS BORDERLINE FOR THUNDER. WE INCLUDED THE
THUNDERSTORM CHANCES THRUT OUR CWA BASED ON THE INSTABILITY POCKET
THAT THE GFS IS FORECAST TO MOVE FROM WRN PA INTO NRN NJ. THIS
WOULD PRECLUDE THUNDER FARTHER SOUTH WHICH RIGHT NOW WE DO NOT AGREE
WITH AND KEPT A CHANCE IN THERE ALSO.
THE SECOND ASPECT IS THE FLOODING ONE AS ANY HEAVY DOWNPOURS
ASSOCIATED WITH THE THUNDER COULD CAUSE FLOODING. THE REGION HAS HAD
A CHANCE TO RECOVER SOMEWHAT, BUT SOME OF THE COUNTY FLASH FLOOD
GUIDANCE (LEHIGH FOR ONE) REMAINS FAIRLY LOW. WE WILL HAVE TO SEE
HOW MUCH WAA RAIN WE GET BEFORE WEDNESDAY EVENING WHICH RIGHT NOW
APPEARS TO BE SPREAD OUT (IN TIME AND INTENSITY) ENOUGH TO NOT CAUSE
STREAM/RIVER FLOODING.
AS THE COLD FRONT MOVES THROUGH THE REGION IT IS POSSIBLE THAT THE
POCONOS COULD SEE A CHANGE TO SNOW BEFORE THE STEADY PRECIP ENDS.
THIS WAS DEPICTED IN THE LATEST GRIDS. LAST BUT NOT LEAST, THERE ARE
DIFFERENCES IN THE LOW PRES INTENSITY, BUT BETTER MODEL AGREEMENT
THAT ANOTHER ISALLOBARIC SURGE IS POSSIBLE LATE WEDNESDAY NIGHT INTO
THURSDAY MORNING THAT MIGHT WARRANT A WIND ADVISORY TO BE ISSUED.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
WITH THE STRONG RIDGE OFFSHORE...THE SHORT WAVE OFFSHORE
THURSDAY...THE FLOW RETURNS TO THE HI INDEX PACIFIC FLOW WEVE SEEN
SO OFTEN THIS YEAR. EMBEDDED WITHIN THE FLOW IS MOISTURE FROM THE
PACIFIC THAT IS GOING TO REACH THE WESTERN PARTS OF OUR REGION BY
FRIDAY EVENING. SYSTEM HAS ENOUGH DYNAMICS ESPECIALLY BELOW 80H TO
BRING A MEASURABLE QPF EVENT. MEANWHILE, THE TEMPERATURES MAY BE
COLD ENOUGH FOR PART OF OUR CWA TO SEE AN ACCUMULATING SNOW BEFORE
THIS EVENT ENDS BY SATURDAY EVENING. THIS IS ESPECIALLY TRUE IF THE
FASTER GFS SOLUTION MOVES PRECIPITATION IN FRIDAY NIGHT. HIGH
PRESSURE WILL BUILD SOUTH FROM CENTRAL CANADA SATURDAY
NIGHT...SUNDAY AND MONDAY WHILE THE UPPER CYCLONE SPINS AROUND WITH
THE CENTER OVER JAMES BAY. OUR CHANGEABLE UPPER AIR PATTERN WILL
CONTINUE UNSETTLED FOR THE FOLLOWING WEEK. THE EUROPEAN MODELS ARE
STILL FORECASTING A SECOND SYSTEM LATER SUNDAY INTO MONDAY. WE DID
NOT CHANGE THE EXTENDED FOR NOW IN EITHER DIRECTION. THIS LOOKS LIKE
ONE OF THOSE ALAN KASPER ENERGY SPLIT FORECAST PROBLEMS. THE
STRONGER THE CLIPPER BECOMES SATURDAY, THE MORE IT HOGS THE
AVAILABLE ENERGY, THE STRONGER THE CLOSED LOW WILL BE IN EASTERN
CANADA, THE LONGER IT WOULD PERSIST AND THEN THE WEAKER AND MORE
SUPPRESSED THE NEXT SYSTEM WOULD BE. THIS IS GETTING TO THE TIME
FRAME WHERE THE EUROPEAN MODELS HAVE DONE BETTER THAN THE GFS THIS
COLD SEASON AND ONE OF THE REASONS WE DID NOT REMOVE THE MENTION OF
PRECIP.
TEMPERATURES THROUGH THIS PERIOD SHOULD BE BELOW NORMAL.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
MID AND HIGH CLOUDS APLENTY OVER THE TERMINALS THIS MORNING. THE
CLOUDS WILL LOWER AND THICKEN THIS AFTERNOON WITH RAIN ARRIVING
WEST LATE THIS AFTERNOON AND ALL AREAS TONIGHT. AMDS HAVE NOT BEEN
NEEDED SO FAR WITH THE TAFS, BUT NEW MET NUMBERS SHOW THAT THE LOW
CONDITIONS IN THERE FOR TONIGHT WILL PROBABLY BECOME A RELAITY.
OUTLOOK...
A STORM SYSTEM IS EXPECTED TO TRACK FROM THE LOWER MISSISSIPPI
VALLEY TUESDAY NIGHT NORTHEAST ACROSS THE TENNESSEE VALLEY
WEDNESDAY AND THEN ACROSS PENNSYLVANIA WEDNESDAY NIGHT, REACHING
COASTAL NEW ENGLAND THURSDAY. THE LOW WILL DRAG A COLD FRONT
ACROSS OUR AREA LATER WEDNESDAY NIGHT. LOW LEVEL WIND SHEAR MAY
OCCUR TONIGHT INTO WEDNESDAY. AND THERE IS ALSO A POSSIBILITY FOR
A FEW THUNDERSTORMS IN OUR SOUTHERN AREAS LATE WEDNESDAY INTO
EARLY WEDNESDAY NIGHT. HIGH PRESSURE WILL THEN BUILD INTO OUR
REGION THURSDAY INTO FRIDAY BEFORE A QUICK MOVING LOW MOVES IN
FROM THE WEST FRIDAY NIGHT INTO SATURDAY.
&&
.MARINE...
THE STRONG LOW PRESSURE SYSTEM WELL OUT OVER THE ATLANTIC CONTINUES
TO GENERATE LARGE LONG PERIOD SWELLS THAT ARE AFFECTING OUR OCEAN
WATERS SOUTH OF LITTLE EGG INLET. A WAVE HEIGHT OF 6.6 FT WITH A
PERIOD OF 10 SECONDS WAS REPORTED AT BUOY 44009 SHORTLY BEFORE 3 AM.
WHILE THE SWELLS ARE EXPECTED TO SUBSIDE SLOWLY TODAY, A
STRENGTHENING SOUTHEASTERLY FLOW WILL BUILD SEAS ONCE AGAIN TONIGHT
INTO WEDNESDAY AND SMALL CRAFT ADVISORIES WILL PROBABLY BE NEEDED
AGAIN, ESPECIALLY ON THE OCEAN AND LOWER DELAWARE BAY. SOUTHERLY
WINDS ARE EXPECTED TO INCREASE LATER WEDNESDAY AS A STORM SYSTEM
MOVES TO OUR WEST. EVEN THOUGH WINDS ABOVE THE SURFACE WILL CONTINUE
TO STRENGTHEN, THESE STRONGER WINDS ARE NOT EXPECTED TO REACH
THE SURFACE AS FORECAST SOUNDINGS KEEP A LOW-LEVEL INVERSION IN
PLACE THROUGH WEDNESDAY. AS A COLD FRONT MOVES ACROSS THE AREA LATER
WEDNESDAY NIGHT INTO THURSDAY MORNING, WE BEGIN TO LOSE THE
LOW-LEVEL INVERSION. ONCE THE WINDS SHIFT TO THE WEST AND COLDER AIR
ARRIVES ALOFT, THIS WILL ALLOW VERTICAL MIXING TO BE MAXIMIZED AND
WIND GUSTS MAY APPROACH GALE FORCE CONDITIONS ON THURSDAY. THE GUSTY
WINDS WILL PROBABLY CONTINUE INTO FRIDAY AS HIGH PRESSURE SLIDES TO
OUR SOUTH. A WEAK AND QUICK MOVING SYSTEM MAY THEN AFFECT OUR
WEATHER FRIDAY NIGHT INTO SATURDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT THURSDAY FOR ANZ452>455.
SMALL CRAFT ADVISORY FROM 2 AM WEDNESDAY TO 7 AM EDT THURSDAY
FOR ANZ450-451.
&&
SYNOPSIS...OHARA
NEAR TERM...OHARA
SHORT TERM...GIGI
LONG TERM...GIGI
AVIATION...OHARA/RPW
MARINE...RPWHazardous weather outlook, Mar 18, 4:16 AM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 416 AM EDT TUE MAR 18 2008 PAZ054-055-191000- CARBON-MONROE- 416 AM EDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SOME FREEZING RAIN THIS EVENING OVER THE HIGHER TERRAIN. THERE IS A GREATER LIKELIHOOD FOR SOME SLEET OR SNOW, ALTHOUGH LITTLE IF ANY ACCUMULATION IS EXPECTED. PLEASE LOOK FOR FURTHER UPDATES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE POTENTIAL FOR SOME HEAVY RAIN AND POOR DRAINAGE FLOODING IS POSSIBLE THROUGH WEDNESDAY NIGHT. WHILE THERE COULD BE SOME SMALLER STREAM FLOODING, THE LARGER MAIN STEM RIVERS ARE EXPECTED AT THIS POINT TO REMAIN WITHIN BANKFUL. THUNDERSTORMS WEDNESDAY NIGHT COULD PRODUCE SOME STRONG GUSTY WINDS. ADDITIONAL STRONG GUSTY WINDS MIGHT OCCUR LATER WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ060>062- 067>071-191000- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY- BUCKS-DELAWARE-PHILADELPHIA- 416 AM EDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE POTENTIAL FOR SOME HEAVY RAIN AND POOR DRAINAGE FLOODING IS POSSIBLE THROUGH WEDNESDAY NIGHT. WHILE THERE COULD BE SOME SMALLER STREAM FLOODING, THE LARGER MAIN STEM RIVERS ARE EXPECTED AT THIS POINT TO REMAIN WITHIN BANKFUL. THUNDERSTORMS WEDNESDAY NIGHT COULD PRODUCE SOME STRONG GUSTY WINDS. ADDITIONAL STRONG GUSTY WINDS MIGHT OCCUR LATER WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ452>455-191000- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 416 AM EDT TUE MAR 18 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-191000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 416 AM EDT TUE MAR 18 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 7 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-191000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 416 AM EDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TFG
Nearby
Flood Watches in Pennsylvania, 2008Flood Watches in New Jersey, 2008Every flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.